Can I get Tyndell Effect at almost one month after injection? (photos)

I had Juvederm Voluma injected on 8/8/2016. About 8/29 (today is 9/6) I noticed that underneath my left eye was starting to look dark. It has gotten worse since then. Is it possible that it's the Tyndell Effect after almost a month later?

Doctor Answers 8

Tyndall Effect

Thank you for your question!  The Tyndall effect with a hyaluronic acid filler causes a 'bluish' tint to the skin after injection.  Usually, it is caused if certain fillers are injected to close to the skin surface.  It is easily corrected by simply removing the filler with hyaluronidase.  Based on your photograph, I am not certain if the darkness in the tear trough is secondary to a Tyndall effect or simply because of loss of volume.  I would discuss your concern with your board certified injector, for evaluation.  It is possible you may need more volume and/or have some of the filler dissolved.  I hope that this helps!-David Gilpin

Nashville Facial Plastic Surgeon
5.0 out of 5 stars 12 reviews

Juvederm Voluma and Tyndal effect.

Hello, thank you for your question. Based on the information and the photo you have provided, it looks like you got Voluma injection for mid-face volume correction. It is possible that your physician has not even corrected the undereye area yet. You should discuss this with your physician and see if you can compare before and after photos and make the plan. Best Wishes, Dr. Shanthala

Can I get Tyndell Effect at almost one month after injection?

Hello, and thanks for your question and photos. Usually the Tyndall effect would be possibly shortly after injection, but it is possible that your had some swelling that masked the effect, if in fact that is what is happening. It is difficult to make a definite assessment based on the provided photo, so I suggest following up with your physician. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Tyndell Effect After Juvederm Voluma - Reverse with Hyaluronidase

It is difficult to assess your eyes in the photo. The Tyndell effect usually occurs shortly after filler injection. You need to have a board-certified dermatologist evaluate you. If there's too much Volume, it can be dissolved. Please see an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Fillers under eyes....

It is best to see the doctor that injected you, and compare with your photographs from before. The tyndall effect can occur, especially in thin skin areas when the filler is being injected superficially in the dermis, though this is rarely a complication. However, this may possibly also be a resolving bruise. Good luck, Dr. P.

Kaleroy Papantoniou, MD, FAAD
Long Island Dermatologic Surgeon
5.0 out of 5 stars 24 reviews

Can I get Tyndell Effect at almost one month after injection?

Hi BBB. This looks like some hyperpigmentation and not tyndall effect. Unfortunately, it is difficult to tell exactly as I do not have a before picture or a picture of you looking straight into the camera. I would strongly recommend that you go back and consult with the board certified dermatologist that performed this procedure and see what they think. Good luck. Dr. Downie

Jeanine B. Downie, MD
Montclair Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Tyndall effect

Tyndall effect happens when the filler is injected to close to the surface of the skin.  It is best to follow up with your provider to have a proper assessment.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 414 reviews

Can I get Tyndell Effect at almost one month after injection?

Thank you for your question and photograph.  Though the Tyndall effect is less commonly encountered with Voluma it would be best to have your surgeon evaluate your left lower eyelid region to diagnose the cause of the darkening seen in your photograph. This may be shadowing, residual hollowness of the tissues, or Tyndall after tissue swelling resolution, but only an in-person examination can determine the cause.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.